I am a 33 year old female with MVP and I was diagnosed with mild asthma last year. I exercise 4 days a week doing cardiovascular and weights. It seems that my asthma worsens considerably prior to starting menstation. Is this common? Also, my chest is tight all during the day, but while exercising it improves. Then about an hour after finishing my exercise, the tightness returns. What could be causing this. I use Serevent twice a day for the symptoms.
Asthma in some people is very variable according to hormonal changes. This is more commonly evident in women. There are women who have asthma and all symptoms either go away or get worse during pregnancy.
Short bursts of exercise, as in weight training, will cause an output of adrenaline. This not only causes your heart rate to increase, but also can open up your airways, similar to a short acting inhaler. After a period of exercise, there can be a period of time when the asthma gets worse. This is called Exercise Induced Bronchospasm. Serevent is usually a good inhaler to prevent exercise-induced asthma. However, if your airways are inflamed, the Serevent is probably not enough to prevent your symptoms. You may need to take an inhaled steroid to control the inflammation. It would be a good idea to discuss this further with your physician who can better assess whether you need to have an additional medication to control your asthma.
LungLine's advice about working with your doc to better control your asthma is great! In addition, others on other respiratory forums have also mentioned noticing a connection between asthma and the timing of their periods. You might want to search the archives of www.cheshire-med.com in their lung disease forum (or you can just post a message there & I'm sure you'll get a response). There were extensive messages about this subject, including some studies which have been done on the connection. Some had mentioned working with their docs to treat their asthma in connection with their periods, to avoid flare ups.
Starion--thriving in HI
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.